Missouri, 2023Damaging Wind in Missouri, June 4, 2023
June 4, 2023 · NWS PAH · 1 event in 1 county or zone
An isolated severe thunderstorm occurred as storms peaked during the heat of the late afternoon hours. The storms occurred on the north side of an inverted surface trough that extended from the lower Mississippi Valley to eastern Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred as storms peaked during the heat of the late afternoon hours. The storms occurred on the north side of an inverted surface trough that extended from the lower Mississippi Valley to eastern Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 4:35 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 4, 4:35 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
535 PM CDT Sun Jun 4 2023
.UPDATE...
Updated aviation section for 00z taf issuance
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 235 PM CDT Sun Jun 4 2023
This afternoon and Tonight...After a slow start, now seeing some
isolated to widely scattered thunderstorms across southeast MO, far
southern IL, and far west KY. This activity is occurring along the
leading edge of a pseudo dryline/cold front approaching from the
northeast. The storms will be fairly small in nature, but with
widespread DCAPE values of 700-1200 J/kg present, an isolated gusty
thunderstorm cannot be completely ruled out...along with some small
hail. Any lingering thunderstorm activity will wind down early
tonight with the loss of diurnal heating. Overnight low temperatures
will fall into the lower to middle 60s.
Monday and Monday night...The dryline/cold front will settle just
south of the region on Monday. This should keeps any isolated
diurnal convection suppressed across northeast AR and west TN Monday
afternoon. The region will remain under northeast flow aloft as the
persistent omega block remains positioned over the CONUS.
Specifically, our region will be sandwiched between very strong
ridging across the Intermountain West and troughing over the
northeast CONUS. High temperatures will reach the upper 80s to lower
90s again Monday afternoon. One notable wrinkle in the forecast will
be the presence of widespread haze and possibly some patchy smoke
across southeast IL, southwest IN, and northwest KY from wildfires
burning across Ontario and Quebec. Coordinated with neighboring
offices to add haze and patchy smoke to the forecast here during the
daylight hours on Monday. Monday night will be clear with pleasantly
cool low temperatures in the upper 50s to lower 60s.
Tuesday and Tuesday night...Tuesday will be another very warm and
dry day as very dry northeast flow continues. High temperatures will
again reach the upper 80s to lower 90s. Relative humidity values
will dip into the 20 to 25% range in the afternoon as well.
Tuesday night will see low temperatures dip into the lower to middle
60s under increasing cloud cover.
.LONG TERM...(Wednesday through Sunday)
Issued at 235 PM CDT Sun Jun 4 2023
Wednesday and Wednesday night...Model guidance has trended more
optimistic for shower and thunderstorm chances Wednesday through
late Wednesday night. A shortwave trough aloft and a surface cold
front will push from north to south through the region during this
time. The latest NBM initialization has schc to low chc PoPs across
the forecast area during this time. Rainfall amounts look to be
light, only a tenth of an inch or less, but we will take whatever we
can get. There will be notable baroclinic zone across the region as
well. High temperatures will only reach the lower 80s in the EVV Tri-
State, while values in the Ozark Foothills of southeast MO will
climb into the lower 90s again. Low temperatures will fall into the
upper 50s to lower 60s with only a small chance of a lingering rain
shower Wednesday night.
Thursday through Sunday...Dry north/northeast flow returns for the
Thursday through Saturday period. High temperatures will cool down a
bit, only reaching the middle to upper 80s in most locations. Low
temperatures will fall into the upper 50s to lower 60s during this
period. Another chance of showers and thunderstorms arrives late
Saturday night into early Sunday as a more robust cold front looks
to arrive. This looks to be the best chance of anything close to
resembling significant rainfall during the next seven days.
&&
.AVIATION...
Issued at 535 PM CDT Sun Jun 4 2023
Scattered thunderstorms over se Missouri are moving southwest and
will dissipate this evening. The only potential impacted taf site
will be kcgi, which could have some vcts early this evening.
Otherwise, expect mainly clear skies tonight with continued
excellent vsby.
On Monday, a rather solid shield of smoke from wildfires over
eastern Canada will dim the sun. The smoke will be at mid levels of
the atmosphere, with little if any impact on airport operations.
Winds will remain north to northeast at 5 to 10 kt.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...DWS
LONG TERM...DWS
AVIATION...MY
Hazardous weather outlook, Jun 4, 1:44 PM CST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
244 PM CDT Sun Jun 4 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
244 PM CDT Sun Jun 4 2023 /344 PM EDT Sun Jun 4 2023/
This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.
.DAY ONE...This afternoon and tonight.
Isolated to widely scattered thunderstorms will continue through
early tonight across southeast Missouri and adjacent portions of
southern Illinois and western Kentucky. Lightning, brief heavy
downpours, and gusty winds will be the primary hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
An Air Quality Alert will be in effect Monday for southwest Indiana.
Refer to the Air Quality Alert for details.
A small chance of showers and thunderstorms returns to the forecast
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DWS
In the hours before
Special weather statement, Jun 4, 4:56 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Jun 4 2023
MOZ086-087-042345-
Bollinger MO-Cape Girardeau MO-
556 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of east central
Bollinger and southwestern Cape Girardeau Counties through 645 PM
CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or 7 miles south of Bollinger Mill State Historic Site, moving
northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leopold and Whitewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 8971 3718 8975 3722 8998 3736 8991
TIME...MOT...LOC 2255Z 120DEG 12KT 3725 8981
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RSTThunderstorm Wind, Butler
- When
- June 4, 5:27 PM CST
- Where
- Butler County, Poplar Bluff
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -90.400
Several sheds were blown over or destroyed at a Home Depot near the junction of Business Loop 67 and State Route 53.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 4 to 6, 20233 deaths · 3 events
- Cold in California, June 4, 20231 death · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2023$17,000 · 1.25 in hail · 10 events
- Damaging Wind in Wyoming, June 4, 2023$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 202311 events
- Hail and Damaging Winds in Iowa, June 4, 202358 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, June 4, 202352 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 4, 2023$4,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, June 4, 20231.25 in hail · 4 events
- Hail in Tennessee, June 4, 20231.25 in hail · 4 events
- Coastal Flood in Florida, June 4, 20234 events
- Hail and Damaging Winds in Nebraska, June 4, 20231 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098815.